The tablets affected by the recall are actually another drug, mislabeled as Phenobarbital, according to the U.S. Food and Drug Administration (FDA).
Qualitest Pharmaceuticals issued the voluntary recall Feb. 5 for several lots of Phenobarbital, and Hydrocodone Bitartrate and Acetaminophen tablets because of a label mix-up between the two drugs.
“As a result of this mix-up, pets may unintentionally be given Hydrocodone and Acetaminophen tablets instead of the intended drug, Phenobarbital,” FDA says.
The agency’s Center for Veterinary Medicine already has received three adverse event reports for dogs treated with the company’s Phenobarbital tablets, FDA adds.
The affected lots were distributed nationwide to retail and wholesale pharmacies between Sept. 21 and Dec. 29, 2010 and include:
• Hydrocodone Bitartrate and Acetaminophen Tablets, USP 10mg / 500mg, NDC 0603-3888-20, 60 count, Lot Numbers T150G10B, T120J10E and T023M10A; and
• Phenobarbital Tablets, USP 32.4 mg, NDC 0603-5166-32, 1000 count, Lot Numbers T150G10B, T120J10E and T023M10A.
Consumer who purchased the affected lots should contact Qualitest at (800) 444-4011 for reimbursement.